Alert archive / Nevada / High Wind Warnings in 2024

High Wind Warning 4, NWS Elko, NV

April 3, 20245 counties in Nevada

NWS Elko, NV issued this high wind warning at Apr 3, 2024, 10:44 PM PDT for 5 counties in Nevada. It took effect at Apr 4, 2024, 8:00 AM PDT. It was in force for 21 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2024, 10:44 PM PDT (05:44 UTC)
In effect from
Apr 4, 2024, 8:00 AM PDT
Expired
Apr 5, 2024, 5:00 AM PDT
In force
21 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 12:32 PM PDTHIGH SUST WINDS 4511 Sse Blue Eagle Ranch, NVTimber Mountain RAWS (TMBN2). Elevation 9000 ft.
Apr 4, 12:32 PM PDTNON-TSTM WND GST 7811 Sse Blue Eagle Ranch, NVTimber Mountain RAWS (TMBN2). Elevation 9000 ft.
Apr 4, 2:15 PM PDTNON-TSTM WND DMG3 Wnw Round Mountain, NVPerson from Facebook noted strong winds yesterday in the area. Five electrical poles were blown down, followed by a power outage at about 215PM between Carvers and Hadley.
Apr 4, 3:41 PM PDTNON-TSTM WND GST 6421 Ne Diamond Peak Snot, NVAlligator Ridge RAWS (ALLN2). Elevation 6675 ft.
Apr 4, 4:20 PM PDTNON-TSTM WND GST 642 Wsw Elko, NVElko Regional Airport (KEKO). Elevation 5052 ft.
Apr 4, 4:25 PM PDTNON-TSTM WND GST 581 Ene Deeth, NVUPR Deeth2 (UP011), elevation 5356 feet.
Apr 4, 4:27 PM PDTNON-TSTM WND GST 5838 Wsw Blue Eagle Ranch, NVPancake RAWS (PANN2). Elevation 5165 ft.
Apr 4, 4:50 PM PDTNON-TSTM WND GST 582 S Charleston, NVCWOP FW7990 Charleston (F7990), elevation 6036 feet.
Apr 4, 5:26 PM PDTNON-TSTM WND GST 6211 Wnw Jiggs, NVCrane Springs RAWS (CRSN2). Elevation 6414 ft.
Apr 4, 5:32 PM PDTNON-TSTM WND GST 582 S Ruby Lake, NVRuby Lake RAWS (RLKN2). Elevation 5970 ft.
Apr 4, 6:07 PM PDTNON-TSTM WND GST 607 E Tonopah, NVTonopah Airport (KTPH). Elevation 5426 ft.
Apr 4, 7:11 PM PDTNON-TSTM WND GST 643 Sw Manhattan, NVRAWS Quima Peak (TQIN2), elevation 7984 feet.
Apr 4, 7:32 PM PDTNON-TSTM WND GST 8411 Sse Blue Eagle Ranch, NVCorrects previous non-tstm wnd gst report from 11 SSE Blue Eagle Ranch. Timber Mountain RAWS (TMBN2). Elevation 9000 ft.
Apr 4, 8:28 PM PDTHIGH SUST WINDS 401 Ne Ryndon, NVCWOP DW6485 Elko (D6485), elevation 5230 feet.
Apr 4, 8:53 PM PDTNON-TSTM WND GST 61Eureka Airport, NVASOS Eureka Airport (KP68), elevation 5945 feet.
Apr 5, 12:03 AM PDTNON-TSTM WND GST 635 Sw Ruby Valley, NVRAWS Ruby Valley (RBVN2), elevation 6900 feet.
Apr 5, 1:11 AM PDTNON-TSTM WND GST 632 Ene Wheeler Peak Snot, NVRAWS Mather (MTHN2), elevation 9268 feet.
Apr 5, 4:53 AM PDTNON-TSTM WND GST 611 Sse Tonopah, NVNDOT US95 Tonopah Summit (TONNV), elevation 6253 feet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2024-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2024-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS75 KLKN 040544
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1044 PM PDT Wed Apr 3 2024

NVZ034-037-040-042045-
/O.UPG.KLKN.HW.A.0004.240404T1500Z-240405T1200Z/
/O.NEW.KLKN.HW.W.0004.240404T1500Z-240405T0300Z/
Ruby Mountains and East Humboldt Range-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
1044 PM PDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, Southern 
  Lander County and Southern Eureka County and Northwestern Nye 
  County.

* WHEN...From 8 AM to 8 PM PDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ035-041-042045-
/O.UPG.KLKN.HW.A.0004.240404T1500Z-240405T1200Z/
/O.NEW.KLKN.HW.W.0004.240404T1500Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
1044 PM PDT Wed Apr 3 2024

...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT
FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-042045-
/O.NEW.KLKN.WI.Y.0011.240404T1500Z-240405T0600Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
1044 PM PDT Wed Apr 3 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
6 follow-up statements
333 
WWUS75 KLKN 040833
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
133 AM PDT Thu Apr 4 2024

NVZ034-037-040-042345-
/O.CON.KLKN.HW.W.0004.240404T1500Z-240405T0300Z/
Ruby Mountains and East Humboldt Range-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
133 AM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, Southern 
  Lander County and Southern Eureka County and Northwestern Nye 
  County.

* WHEN...From 8 AM to 8 PM PDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ035-041-042345-
/O.CON.KLKN.HW.W.0004.240404T1500Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
133 AM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-042345-
/O.CON.KLKN.WI.Y.0011.240404T1500Z-240405T0600Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
133 AM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
490 
WWUS75 KLKN 042148
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
248 PM PDT Thu Apr 4 2024

NVZ034-037-040-050300-
/O.CON.KLKN.HW.W.0004.000000T0000Z-240405T0300Z/
Ruby Mountains and East Humboldt Range-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
248 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, Southern 
  Lander County and Southern Eureka County and Northwestern Nye 
  County.

* WHEN...From 8 AM to 8 PM PDT Thursday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ035-041-051200-
/O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
248 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-050600-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
248 PM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
895 
WWUS75 KLKN 050256
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
756 PM PDT Thu Apr 4 2024

NVZ034-037-040-050400-
/O.EXP.KLKN.HW.W.0004.000000T0000Z-240405T0300Z/
Ruby Mountains and East Humboldt Range-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, and Tonopah
756 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

The high wind warning for southern Lander/Eureka Counties and 
northwest Nye County will be replaced with a winter weather 
advisory. 

The high wind warning for the Ruby Mountains/East Humboldt Range 
will be replaced with a winter storm warning. 

Winds remain strong, gusting above advisory levels! Accumulating 
mountain and valley snow associated with a slowly progressing cold
front becomes more widespread within the forecast zones, 
continuing to move in from the west. Winter weather products will
be in effect thru Friday afternoon for southern Lander/Eureka and
northwest Nye Counties, Saturday morning for the Ruby 
Mountains/East Humboldt Range.

$$

NVZ035-041-051200-
/O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
756 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...From 8 AM Thursday to 5 AM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-039-050600-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
756 PM PDT Thu Apr 4 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County and South Central Elko County.

* WHEN...From 8 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
301 
WWUS75 KLKN 050555
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1055 PM PDT Thu Apr 4 2024

NVZ033-039-050700-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/
Southeastern Elko County-South Central Elko County-
Including the cities of West Wendover, Ruby Lake, and Oasis
1055 PM PDT Thu Apr 4 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The strong winds that brought the wind advisory have settled down
somewhat. Winds gusting to 35 mph are still prevalent across
south-central and southeast Elko counties. Locally stronger wind
gusts to 50 mph are still possible in the windier locales, but for
the most part, the threat for strong winds have subsided.
Therefore the wind advisory is being allowed to expire at 11pm. 

$$

NVZ035-041-051200-
/O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
1055 PM PDT Thu Apr 4 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...Until 5 AM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
032 
WWUS75 KLKN 050850
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
150 AM PDT Fri Apr 5 2024

NVZ035-041-051200-
/O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
150 AM PDT Fri Apr 5 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Northeastern Nye County.

* WHEN...Until 5 AM this morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
369 
WWUS75 KLKN 051158
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
458 AM PDT Fri Apr 5 2024

NVZ035-041-051300-
/O.EXP.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/
White Pine County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater
458 AM PDT Fri Apr 5 2024

...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

The very strong winds that prompted the high wind warning have
subsided to below warning thresholds. Only gusts to 40 mph are
expected today. As a result, the warning is being allowed to
expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 3, 3:18 PM PDT, 7 hours 26 minutes earlier.

Area forecast discussion, Apr 3, 3:18 PM PDT, 7 hours 26 minutes before
Area Forecast Discussion
National Weather Service Elko NV
318 PM PDT Wed Apr 3 2024

.SYNOPSIS...An approaching storm system will bring rain and
isolated thunderstorms to NW Nevada this evening. Tonight into
Thursday shower activity expands across all of northern and
central NV. Snow levels lower to valley floors by Thursday
evening with showers continuing across the region through Friday
afternoon. Showers taper off across central NV Friday night, but
linger across NE Nevada through Saturday afternoon. Winds will be
breezy to windy Thursday through Saturday.

&&

.SHORT TERM...Tonight through Thursday night.

Valley rain showers and mountain snow showers continue to creep
into the forecast area from the northwest tonight as a deep upper
low and attendant robust cold front move into the western U.S. and
forecast area. Snow levels begin to lower from the west overnight
with levels beginning to reach the valleys Thursday morning. No
significant valley snowfall accumulations expected tonight. Liquid
accumulations due to rain will be generally light and less than
0.10” for the valleys. Isolated thunderstorms remain possible in
northern Nevada tonight also as instability along the frontal
boundary provides ample forcing. Breezy south/southwest winds
overnight. Overnight low temperatures will be in the low 30s to
low 40s.

Cold front continues to slowly move east into the forecast area
Thursday and Thursday night. South/southwest winds ahead of the
front will be very strong with speeds across central Nevada of 30
to 40 mph, gusting to 60 mph. A high wind warning has been issued
for southern Lander/Eureka, White Pine, and N. Nye counties as
well as the Ruby Mtns/E Humboldt Range for Thursday and Thursday
night. Snow levels continue to lower Thursday with valley rain
transitioning to valley snow thru Thursday evening. Valley snow
totals of a trace to 4 inches expected Thursday evening and
Thursday night for the western half of the forecast area. Of note,
high wind warnings in NW Nye and S. Lander/Eureka Counties
transition to a winter weather Advisory Thursday night with winter
weather advisories also in place for most of northern Nevada.
Isolated thunderstorms will again be possible along the front
Thursday. Graupel and lightning will be associated with any
storms. Winds remain strong Thursday night. Daytime high
temperatures Thursday in the low 50s to low 60s, in the 40s post
frontal. Overnight lows will be in the 20s and 30s.

&&

.LONG TERM...Friday through next Tuesday.

Upper level low over NV on Friday with breezy westerly winds and
snow showers across the region. Noticeably cooler on Friday with
afternoon highs in the upper 30s to low 40s, which will be 10 to
20 degrees cooler than Thursday afternoon highs. Snow showers
taper off near and south of the Highway 50 corridor Friday
evening and night. However, snow showers continue across
northeastern NV Friday evening through Saturday afternoon during
which time snow and blowing snow may be an issue, especially
across summits and mountains of Elko county.

Saturday evening snow showers taper off across most of NE Nevada.
A few degrees warmer on Sunday, however a second and much weaker
system will drop in from the NW bringing a 25% chance of showers
to most of northern and portions of central NV. Sunday night into
Monday this second disturbance will begin to exit the CWA to the
SE although there will still be a 15% chance of snow showers to
the mountains of east-central NV. Otherwise dry Monday and Tuesday
as high pressure begins to build in from the West.

&&

.AVIATION...Scattered showers and isolated TS this evening and
overnight across much of northern NV, including KWMC and KBAM,
and possibly as far east as KEKO. Shower activity expands across
the region on Thursday with rain showers at all terminals.
Significant increase to winds on Thursday, strongest at KELY and
KTPH where BLDU will be possible, which may result in reduced
VIS. Thursday evening and night valley rains change over to snow,
with MVFR or lower conditions likely at all terminals.

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory from 5 PM Thursday to 5 PM PDT Friday
Humboldt County...Northern Lander County and Northern Eureka
County.

Winter Weather Advisory from 8 PM Thursday to 5 PM PDT Saturday
Northern Elko County...Southwest Elko County.

Wind Advisory from 8 AM to 11 PM PDT Thursday South Central Elko
County...Southeastern Elko County.

High Wind Warning from 8 AM to 8 PM PDT Thursday Northwestern
Nye County...Ruby Mountains and East Humboldt Range...Southern
Lander County and Southern Eureka County.

Winter Storm Warning from 8 PM Thursday to 5 PM PDT Saturday
Ruby Mountains and East Humboldt Range.

High Wind Warning from 8 AM Thursday to 5 AM PDT Friday
Northeastern Nye County...White Pine County.

Winter Weather Advisory from 8 PM Thursday to 5 PM PDT Friday
Northwestern Nye County...Southern Lander County and Southern
Eureka County.

&&

92/96/96

In the hours before

Special weather statement, Apr 3, 5:29 PM PDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Elko NV
529 PM PDT Wed Apr 3 2024

NVZ030-040115-
Humboldt County NV-
529 PM PDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUMBOLDT COUNTY
THROUGH 615 PM PDT...

At 528 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Orovada, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Paradise Valley and Paradise Hill Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4123 11774 4134 11793 4168 11768 4152 11739
TIME...MOT...LOC 0028Z 215DEG 26KT 4136 11777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:29 PM PDTSpecial Weather StatementLKNHumboldt46 min
Apr 3, 10:44 PM PDTWind AdvisoryLKNElko24 hr
Apr 3, 10:46 PM PDTWinter Storm WarningLKNElko, White Pine40 hr
Apr 3, 10:46 PM PDTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine66 hr
Apr 4, 8:19 AM PDTRiver Flood AdvisoryLKNElko15 hr
Apr 4, 9:48 AM PDTRiver Flood AdvisoryLKNElko14 hr
Apr 4, 11:53 AM PDTSpecial Weather StatementLKN37 min
Apr 4, 12:05 PM PDTSevere Thunderstorm WarningLKNElko, Humboldt20 min

Nearby

High Wind Warnings in Nevada, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.